MAUDE Adverse Event Report: MERIL LIFE SCIENCES PVT. LTD. MOZECTM RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER

MERIL LIFE SCIENCES PVT. LTD. MOZECTM RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Model Number MOZ20012
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device history records including raw material inspection, in process & finished product inspection, does not reveal any discrepancy attributed to the batch under investigation.This confirms that there is no indication of a product related quality deficiency associated to this batch.Additionally, a review of the complaint history identified no other incidents reported from this lot.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.Neither the dhr review nor complaint history review suggest that the reported failures could be related to the design or the manufacturing process.(b)(4).
 
Event or Problem Description
The mozec balloon was opened and passed off to the scrub tech and was prepped and placed on the wire.Once the balloon was placed into the blockage and inflated it wouldn't hold pressure.The balloon was removed and the scrub tech noticed there was a hole in the shaft and it was leaking.As reported, after the 2.00 x 12 mozec balloon was placed into the blockage and inflated, the balloon was not able to hold the pressure.Upon removal of the balloon, a hole was noted in the shaft and from where there was a leakage.Patient was male, weighing 200 pounds.The target lesion was ostial marginal with 90% stenosis and the vessel diameter was 2.5 mm.The lesion was moderately calcified and little tortuous.The device was not used for chronic total occlusion.The device was stored and handled as per the ifu.There was no damage noted to the packaging of the device.There was no difficulty in removing the product from the packaging.There was neither any difficulty in removing the product from the hoop, nor in removing the protective cover.The device was prepped as per the ifu during which no leakage was observed.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to the insertion of the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while crossing the target lesion.The balloon did not inflate normally.The maximum inflation was 7 atm, after which the pressure dropped.The product was removed intact from the patient and the procedure was completed with another balloon.No patient injury was reported.

Brand Name
MOZECTM RX PTCA BALLOON DILATATION CATHETER
Common Device Name
RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Manufacturer (Section D)
MERIL LIFE SCIENCES PVT. LTD.
bilakhia house, survey no. 135
muktanand marg
chala, vapi 39619 1
IN  396191
MDR Report Key8120620
Report Number3009613036-2018-00022
Device Sequence Number13867240
Product Code LOX
UDI-Device Identifier18904224907581
UDI-Public18904224907581
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2021
Device Model NumberMOZ20012
Device Catalogue NumberMOZ20012
Device Lot NumberUMOD10
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Initial Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight91